Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Lake Charles, LA

August 11, 2014Jefferson County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 11, 2014, 8:21 PM CDT for Jefferson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Aug 11, 2014, 8:45 PM CDT
In force
24 min
Issued by
NWS Lake Charles, LA

County Jefferson County, TX

The radar

The Houston radar (KHGX), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3614 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3614 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS84 KLCH 120121
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT MON AUG 11 2014

TXZ215-120145-
JEFFERSON TX-
821 PM CDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 845 PM
CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF HAMSHIRE...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMSHIRE.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3001 9438 2974 9407 2958 9432 2964 9436
      2988 9436 2988 9444 2989 9445 2997 9445

$$

SWEENEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:31 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 11, 6:31 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 PM CDT MON AUG 11 2014

.AVIATION...A COLD FRONT AROUND THE ARKLATEX IS PUSHING A BAND OF
SHOWERS AND THUNDERSTORMS OUT AHEAD CURRENTLY AFFECTING AEX. THIS
BAND IS PROGRESSING SOUTHWARD AT 25 KNOTS AND SHOULD BE AFFECTING
THE SOUTHERN TERMINALS WITHIN A COUPLE OF HOURS. TEMPO MVFR WITH
THE TSTMS. VFR WITH LIGHT WINDS AFTER 03Z.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT MON AUG 11 2014/

SYNOPSIS...

A HIGH PLAINS COLD FRONT WILL TRAVEL SOUTHWARD...SPILLING THROUGH
NORTHERN LOUISIANA JUST AFTER MIDNIGHT TUESDAY...BEFORE REACHING A
BATON ROUGE-LAFAYETTE-GALVESTON LINE BY TUESDAY AFTERNOON.

THE FRONT WILL SEEP FURTHER SOUTHWARD INTO THE COASTAL WATERS BY
TUESDAY EVENING...WHERE IT SUBSEQUENTLY STALLS.

FURTHER UP...A WARM ANTICYCLONE...OVER THE LEESIDE OF THE COLORADO-
NEW MEXICO ROCKIES...RIDGES SOUTHEAST THROUGH DEEP SOUTH TEXAS.

THE ANTICYCLONE WILL PROPAGATE EASTWARD...WHILE ERODING POLEWARD...
REACHING NORTH CENTRAL TEXAS ON THURSDAY...BEFORE TAKING ON A MORE
ZONAL ORIENTATION.

DISCUSSION...

NORTHWESTERLY SHORTWAVES CONTINUE SLIDING DOWN THE OUTER EASTERN
PERIPHERY OF THE WARM ANTICYCLONE RIDGE...ROLLING ALONG AN
OKLAHOMA TO SW LOUISIANA TRACK.

THEIR ASSOCIATED PVA LIFT WILL GIVE AN ADDED BOOST TO THE FRONTAL
LIFT WITHIN THE WARM SECTOR WEDGE ACROSS THE FORECAST AREA. NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT.

WITH THE PRECIPITABLE WATER RUNNING ABOUT 150 PERCENT OF NORMAL
(NEAR 2.25 INCHES)...SOME SHOWERS WILL BE VERY HEAVY. LOCALIZED
FLOODING IS POSSIBLE.

FOR TUESDAY...A TEXAS DRY-AIR INTRUSION WILL WORK ITS WAY EASTWARD
..AS THE FRONT EXITS INTO THE COASTAL WATERS. RAIN WILL TAPER
OFF ACCORDINGLY.

DRIER (SLIGHTLY COOLER) AIR WILL SEEP INTO THE FORECAST AREA BY
TUESDAY EVENING.

OUTLOOK...

THE BERMUDA HIGH PRESSURE SYSTEM WILL RE-BUILD WESTWARD THROUGH THE
NORTHERN GULF OF MEXICO ON THURSDAY...SHOVING THE STATIONARY FRONT
TOWARD THE LOUISIANA COAST. THE TRAVELING (WARM) FRONT WILL ENTER
CENTRAL LOUISIANA AROUND MIDNIGHT FRIDAY...BEFORE STALLING ACROSS
NORTHERN LOUISIANA BY EARLY MORNING FRIDAY.

ANOTHER ROUND OF NORTHWESTERLY SHORTWAVES WILL BRING ABOUT
SCATTERED SHOWERS AND THUNDERSTORMS FOR SUNDAY AND MONDAY.

MARINE...

SLIGHTLY-CONFUSED SEAS ARE EXPECTED ON TUESDAY...AS NEWLY-GENERATED
WESTERLY WIND WAVES (ASSOCIATED WITH AFOREMENTIONED COLD FRONT)
OPPOSE THE TYPICAL SOUTHEASTERLY SWELL WAVES (ASSOCIATED WITH THE
BERMUDA HIGH PRESSURE SYSTEM).

THE CONFUSED SEAS WILL PERSIST INTO WEDNESDAY...AS THE WESTERLY WIND
WAVES BECOME MORE NORTHERLY...FURTHER OPPOSING THE TYPICAL
SOUTHEASTERLY SWELL WAVES.

21

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  92  74  90  73 /  80  40  20  10  10
KBPT  76  92  74  91  74 /  70  40  20  10  10
KAEX  74  91  70  89  68 /  80  10  10  10  10
KLFT  76  90  75  90  72 /  80  50  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Aug 11, 3:18 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT MON AUG 11 2014

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-122030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
318 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH PLAINS COLD FRONT WILL TRAVEL SOUTHWARD...SPILLING THROUGH
NORTHERN LOUISIANA JUST AFTER MIDNIGHT...BEFORE REACHING A BATON
ROUGE-LAFAYETTE-GALVESTON LINE BY TUESDAY AFTERNOON.

NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
PINEY HILLS AND LAKES REGION BY EARLY THIS EVENING...WORKING THEIR
WAY TO THE COAST BY LATE EVENING. VERY HEAVY RAINFALL MAY BRING
ABOUT LOCALIZED FLOODING. FREQUENT LIGHTNING IS ALSO EXPECTED
ALONG WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS
SOUTH CENTRAL LOUISIANA EARLY TUESDAY MORNING...TAPERING OFF BY
THE EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ450-452-455-470-472-475-122030-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
318 PM CDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH PLAINS COLD FRONT WILL TRAVEL SOUTHWARD...SPILLING THROUGH
NORTHERN LOUISIANA JUST AFTER MIDNIGHT TUESDAY...BEFORE REACHING A
BATON ROUGE-LAFAYETTE-GALVESTON LINE BY TUESDAY AFTERNOON.

THE FRONT WILL SEEP FURTHER SOUTHWARD INTO THE COASTAL WATERS BY
TUESDAY EVENING...WHERE IT SUBSEQUENTLY STALLS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE COASTAL
WATERS BY TUESDAY MORNING...TAPERING OFF DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Aug 11, 7:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
745 PM CDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     ARNAUDVILLE             30.42N 91.93W
08/11/2014                   ST. LANDRY         LA   PUBLIC

            REPORT FROM FACEBOOK OF A TREE DOWN ON A POWER LINE IN
            ARNAUDVILLE

&&

RDEAL
Local storm report, Aug 11, 8:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 PM CDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     LIGHTNING        STARKS                  30.32N 93.66W
08/11/2014                   CALCASIEU          LA   911 CALL CENTER

            A LIGHTNING STRIKE STARTED A FOREST FIRE IN STARKS.

&&

RDEAL
Local storm report, Aug 11, 8:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
805 PM CDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     EVANGELINE              30.26N 92.57W
08/11/2014                   ACADIA             LA   LAW ENFORCEMENT

            ACADIA PARISH SHERIFFS REPORT DAMAGE IN EVANGELINE WITH
            DOWNED POWER LINES ON HACKBERRY LANE AND SIMEO RD

&&

RDEAL
Special weather statement, Aug 11, 8:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 PM CDT MON AUG 11 2014

LAZ041-073-074-120130-
CALCASIEU LA-WEST CAMERON LA-EAST CAMERON LA-
806 PM CDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES
UNTIL 830 PM CDT...

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES EAST OF
CARLYSS TO 10 MILES NORTHWEST OF JOHNSONS BAYOU...MOVING SOUTHEAST AT
35 MPH.

AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
GUST FRONT OUT AHEAD OF STRONG THUNDERSTORMS...ALONG A LINE
EXTENDING FROM SULPHUR TO 8 MILES SOUTHEAST OF PORT ARTHUR...MOVING
SOUTHEAST AT 35 MPH.

THE GUST FRONT WILL AFFECT AREAS IN AND AROUND...SABINE NATIONAL
WILDLIFE...HACKBERRY...GRAND LAKE...JOHNSON BAYOU...JOHNSONS
BAYOU...HEBERTS MARINA AND CONSTANCE BEACH.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 2979 9390 2983 9384 2984 9381 2987 9379
      3020 9336 2995 9311 2987 9324 2996 9328
      3003 9328 3005 9332 2986 9334 2984 9330
      2976 9342 2974 9367 2970 9380

SWEENEY
Special weather statement, Aug 11, 8:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 PM CDT MON AUG 11 2014

LAZ041-042-120145-
CALCASIEU LA-JEFFERSON DAVIS LA-
814 PM CDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND JEFFERSON DAVIS
PARISHES UNTIL 845 PM CDT...

AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MOSS BLUFF...MOVING
SOUTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEBLEU
SETTLEMENT...LAKE CHARLES...LAKE CHARLES REGIONAL AIRPORT AND
HOLMWOOD.

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3011 9291 3005 9319 3026 9331 3035 9311

SWEENEY
Special weather statement, Aug 11, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CDT MON AUG 11 2014

TXZ215-120145-
JEFFERSON TX-
821 PM CDT MON AUG 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 845 PM
CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF HAMSHIRE...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...HAMSHIRE.

THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3001 9438 2974 9407 2958 9432 2964 9436
      2988 9436 2988 9444 2989 9445 2997 9445

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:15 PM CDTSpecial Weather StatementLCHAcadia30 min
Aug 11, 7:33 PM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Vermilion57 min
Aug 11, 7:51 PM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis54 min
Aug 11, 8:06 PM CDTSpecial Weather StatementLCHCameron24 min
Aug 11, 8:08 PM CDTSpecial Marine WarningLCH37 min
Aug 11, 8:14 PM CDTSpecial Weather StatementLCHCalcasieu31 min
Aug 11, 8:30 PM CDTAreal Flood AdvisoryLCHCalcasieu60 min
Aug 11, 8:42 PM CDTAreal Flood AdvisoryLCHAcadia, Jefferson Davis, Vermilion63 min
Aug 11, 8:50 PM CDTSpecial Marine WarningLCH55 min
Aug 12, 10:36 AM CDTSpecial Marine WarningLCH84 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.